Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 1, 2019, 11:26 AM EST for Trumbull County, Ohio. It took effect at Jan 1, 2019, 12:10 PM EST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 11:26 AM EST (16:26 UTC)
- In effect from
- Jan 1, 2019, 12:10 PM EST
- Expired
- Jan 2, 2019, 8:28 AM EST
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 11.20 ft at Jan 1, 2019, 10:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
524
WGUS41 KCLE 011626
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1126 AM EST Tue Jan 1 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-020026-
/O.NEW.KCLE.FL.W.0003.190101T1710Z-190102T0900Z/
/PHAO1.1.ER.190101T1710Z.190101T2100Z.190102T0300Z.UU/
1126 AM EST Tue Jan 1 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until late tonight.
* At 11 AM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and rise to
near 9.8 feet by late this afternoon. The river will fall below
flood stage overnight.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$4 follow-up statements
560
WGUS81 KCLE 012040
FLSCLE
Flood Statement
National Weather Service Cleveland OH
340 PM EST Tue Jan 1 2019
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Larue
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-020440-
/O.CON.KCLE.FL.W.0002.000000T0000Z-190103T2120Z/
/LARO1.1.ER.190101T1115Z.190102T0600Z.190103T1520Z.NO/
340 PM EST Tue Jan 1 2019
The flood warning continues for
The Scioto River Near Larue.
* Until Thursday afternoon.
* At 3:00 PM Tuesday the stage was...12.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will rise to near 12.9 feet by late tonight. The river
will fall below flood stage Thursday morning.
* At 13.0 feet...River at bankfull in the Village of La Rue.
Floodwaters will spread to east Vine Street.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-020440-
/O.CON.KCLE.FL.W.0004.190102T0000Z-190103T0000Z/
/KILO1.1.ER.190102T0000Z.190102T0600Z.190102T1800Z.NO/
340 PM EST Tue Jan 1 2019
The flood warning continues for
The Killbuck Creek Near Killbuck.
* From this evening until Wednesday evening.
* At 3:00 PM Tuesday the stage was...14.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast to rise to near 15.1 feet by late tonight. The river
will fall below flood stage by Wednesday afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-020440-
/O.EXT.KCLE.FL.W.0003.000000T0000Z-190102T1648Z/
/PHAO1.1.ER.190101T1645Z.190102T0300Z.190102T1048Z.UU/
340 PM EST Tue Jan 1 2019
...Flood warning extended until Wednesday morning...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until Wednesday morning.
* At 3:00 PM Tuesday the stage was...10.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 10.6 feet by tonight. The river will
fall below flood stage Wednesday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$481
WGUS81 KCLE 020117
FLSCLE
Flood Statement
National Weather Service Cleveland OH
817 PM EST Tue Jan 1 2019
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Scioto River Near Larue
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-020916-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-190103T1400Z/
/WDVO1.1.ER.190102T0124Z.190102T1800Z.190103T0800Z.NO/
817 PM EST Tue Jan 1 2019
...Flood warning extended until Thursday morning for...
The Portage River At Woodville.
* From this evening until Thursday morning.
* At 7:30 PM Tuesday the stage was 9.0 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage this evening and rise to near
9.7 feet by Wednesday afternoon. The river will fall below flood
stage by early Thursday morning.
* At 9 feet...The river inundates lower portions of Trail Marker
Park and is out of banks in Pemberville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC101-020916-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-190103T1648Z/
/LARO1.1.ER.190101T1115Z.190101T2115Z.190103T1048Z.NO/
817 PM EST Tue Jan 1 2019
...Flood warning extended until Thursday morning for...
The Scioto River Near Larue.
* Until Thursday morning.
* At 8:00 PM Tuesday the stage was...12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will fall below flood stage early Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the Village
of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-020147-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-190103T0000Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM EST Tue Jan 1 2019
The flood warning is cancelled for
The Killbuck Creek Near Killbuck.
* At 8:00 PM Tuesday the stage was...14.7 feet.
* Flood stage is 15.0 feet.
* The river stage has leveled off at 14.7 and is no longer expected
to exceed flood stage.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-020916-
/O.EXT.KCLE.FL.W.0003.000000T0000Z-190102T1836Z/
/PHAO1.1.ER.190101T1645Z.190102T0300Z.190102T1236Z.UU/
817 PM EST Tue Jan 1 2019
...Flood warning extended until Wednesday afternoon for...
The Eagle Creek At Phalanx Station.
* Until Wednesday afternoon.
* At 8:00 PM Tuesday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 11.3 feet tonight and fall below
flood stage by Wednesday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$085
WGUS81 KCLE 020916
FLSCLE
Flood Statement
National Weather Service Cleveland OH
416 AM EST Wed Jan 2 2019
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Larue
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-021716-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-190102T2230Z/
/LARO1.1.ER.190101T1115Z.190101T2115Z.190102T1630Z.NO/
416 AM EST Wed Jan 2 2019
...Flood warning extended until this afternoon...The flood warning
continues for
The Scioto River Near Larue.
* Until this afternoon.
* At 4:00 AM Wednesday the stage was...11.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by late this morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC155-021716-
/O.CON.KCLE.FL.W.0003.000000T0000Z-190102T1836Z/
/PHAO1.1.ER.190101T1645Z.190102T0315Z.190102T1236Z.UU/
416 AM EST Wed Jan 2 2019
The flood warning continues for
The Eagle Creek At Phalanx Station.
* Until this afternoon.
* At 4:00 AM Wednesday the stage was...10.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by this morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic951
WGUS81 KCLE 021328
FLSCLE
Flood Statement
National Weather Service Cleveland OH
828 AM EST Wed Jan 2 2019
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-021358-
/O.CAN.KCLE.FL.W.0003.000000T0000Z-190102T1836Z/
/PHAO1.1.ER.190101T1645Z.190102T0315Z.190102T1245Z.UU/
828 AM EST Wed Jan 2 2019
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 8:00 AM Wednesday the stage was...9.4 feet.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 1, 9:34 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 1, 9:34 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
934 AM EST Tue Jan 1 2019
.SYNOPSIS...
Low pressure over Maine will move off the NEw England Coast
today. High pressure will build eastward from the Northern
Plains tonight into Wednesday. A trough of low pressure will
move east across the the Central Great Lakes Wednesday night.
High pressure will build northeast across the Ohio Valley
through the end of the week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Cold advection will continue through the afternoon in the wake
of the low that passed overnight. Not really all that cold aloft
with 850mb temperatures only dipping to around -8 degrees by
this evening. This may be just cold enough to generate some lake
effect sprinkles or flurries this afternoon into tonight.
Temperatures will likely hold steady or slowly fall through the
afternoon.
Previous Discussion...
High pressure will slowly build east toward the area later
today into tonight. The high will bring a return back to fair
weather this afternoon into tonight and Wednesday. There is the
possibility that some very light snow could develop in lake
effect over the northeast today. Any accumulation will be very
light if any at all.
Temperatures dropped from the upper 50s and lower 60s around
midnight to the upper 30s to lower 40s at this time over the
western half of the forecast area and middle 40s to lower 50s in
the east. The strong cold air advection in the wake of the low
pressure system will cause temperatures to hover in the upper
30s through the day. Lows will drop back to the middle and upper
20s for tonight followed by highs tomorrow in the middle to
upper 30s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
High pressure southwest of the area on Wednesday will slowly drift
east into the Ohio Valley on Thursday. Meanwhile, to the north, an
upper trough swinging through the area will support a weak surface
trough/front which may bring some light snow showers on Wednesday
night and Thursday in the favored snow belt region. However, the
deep synoptic moisture or strong cold air advection isn't there to
really get widespread snow going, so will just have slight chance
pops mentioned for portions of Wednesday night and Thursday.
High pressure and some AVA aloft will keep the area dry for midday
Thursday, Thursday night, and Friday morning. Then, it's deja vu all
over again as yet another low pressure system will develop over the
southern US, in conjunction with a deep trough exiting the
southwestern US, and move towards the forecast area for the weekend.
Model consensus has gotten much better since 24 hours ago and am
fair confident that the low will track southeast of the area on
Friday night. The deformation zone on the back side of the low
appears to lift into the area and there is increasing confidence in
rain making into the area, so will maintain chance pops across the
area, but could see these chances go high in future updates.
Temperatures during the period will start seasonable and become
warmer than normal for Friday with the incoming low pressure system.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Low pressure will depart the region on Saturday and high pressure
will build in from the west for the weekend. Maintained a dry
forecast for the weekend as there will be very little to force
convection across the area. The weather will remain quiet into
Monday morning before an upper trough moves through the central US,
supporting a surface cold front. Rain will likely return to the
region on Monday night as the cold front is progged to cross the
area by Tuesday morning. Temperatures will probably be a bit warmer
than normal through the period as some decent warm air advection
enters the region with the surface high and have bumped up
temperatures about 5 degrees from the previous forecast.
&&
.AVIATION /12Z Tuesday THROUGH Saturday/...
Low pressure continues to move northeast of the area allowing
winds to diminish over the area. Dropped wind advisory for the
eastern half of the area. Lower ceilings around 1200 feet to
2000 feet will be the rule through much of this forecast. High
pressure begins to build in from the west overnight and with the
cold air advection may produce some light lake effect snow over
the northeast portions of the area this afternoon.
OUTLOOK...Non-VFR possible Friday night.
&&
.MARINE...
Low pressure over eastern Lake Ontario this morning will move
northeast into Canada today. This low has brought strong winds to
the lake overnight and will continue the current small craft, gale,
and low water headlines as is until 7 AM, as winds will be quick to
diminish by daybreak. For later today, waves will still be high on
the Lake and will likely need a small craft advisory, once the gales
have subsided.
High pressure will begin building in from the west on Tuesday and
winds will become more northerly. This high will drift south to the
central Plains by Wednesday before moving east to the Ohio Valley by
Thursday morning. Marine conditions will be fairly good with light
and variable winds and minimal weather through the middle of the
week. A weak trough will cross the lake on Thursday morning and
bring some stronger westerly winds to the basin. Low pressure over
the Gulf Coast will move north into the Ohio Valley for Friday and
into the first half of the weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
LEZ145>149.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Mullen
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Lombardy
MARINE...SefcovicHazardous weather outlook, Jan 1, 6:59 AM EST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 659 AM EST Tue Jan 1 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-021200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 659 AM EST Tue Jan 1 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:14 PM EST | River Flood Warning | CLE | Hancock, Marion | 41 days |
| Jan 1, 5:56 AM EST | River Flood Warning | CLE | Marion | 28 hr |
| Jan 1, 7:04 AM EST | Small Craft Advisory | CLE | 8 hr | |
| Jan 1, 12:29 PM EST | River Flood Warning | CLE | Holmes, Wayne | 31 hr |
| Jan 1, 5:53 PM EST | River Flood Warning | CLE | Sandusky, Wood | 10 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.